Every Doctor, scarp of research, info or word from the sick man on the street is, "Get off Pred"
Hrm, interesting, so bone density, osteoporosis, weight gain, crazy potential mood swings are the usual suspect side affects.
I was diagnosed in 2006 after 6 years of incorrect diagnosis.
I took pentassa, entocort, remicade and a host of medications that were specificly for side affects, like bentyl, nerve blockers, narcotics etc
None of these medications helped me, around 2007-8 my GI put me on Pred to control the massive pain, bleeding and weight loss. So i have been on apprx 20 mg pred per day for 3-4 years, not counting attempted tapering months (more on this below).
I was 6 ft 200 pounds, dropped to 160 pounds before the pred, bounced up to 218 (My high) on pred over the years.
Every year the GI tried to taper me, every year I hit the 10 mg pred wall and become visciously sick, back to the blood, the weight loss, severe intestinal pain, inability or fear of eating.
This year we are trying to taper again, but this time the GI has put me on immuran while tapering, attemping to time the 10 mg pred wall with 2 months time served on immuran. Obvisouly the theory is the lesser evil drug will kick in and take over for the downgrading pred.
Lst visit to the doctors office the nurse measured me at 5 ft 11, and I weighed in at 190.
2 things here, I am already getting sick at 15 mg pred on the taper, the immuran has only been 1 month so far, I have seen no improvement, but was told by my GI it would take up to 2 months for the immuran to work and there is no way I lost an inch in height in these 3 or 4 years is there? The doc said the pred can compress your spine, what?
So while the world may hate pred, pred doesnt hate me in terms of controlling my disease.
This is some kind of bizzare catch 22 situation, no other drugs have worked effectivley, except pred.
So what am I suppposed to do, suffer every year while doctors experiment drug combos on me in the hopes that some magic cocktail will work or stick with a drug that controls my disease but has long term damagaing side affects. Don't all drugs pretty much have long term side affects?
All I know is, pred 20 mg a day keeps me moving, not absolutley pain free, but better then not being on it. Diet, water and supplements are still needed, but the er and hospital werent.
So not sure what to tell you, currnetly having a terrible time tapering again, pancreas beginning to show problems with my lipase counts.
In pain, losing weight, everythign is like eating jagged rocks, and I am eating almost nothing but ensure nad like 4 to 6 ounces of handfuls of food a day.
Now you have my two cents on it, I wish you the best of luck.
Post Edited (Blue Velvyt) : 9/3/2011 7:33:57 AM (GMT-6)